Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Oscillation and asymptotic behavior of systems of ordinary linear differential equations


Author: Carl H. Rasmussen
Journal: Trans. Amer. Math. Soc. 256 (1979), 1-47
MSC: Primary 34C10; Secondary 34C11
DOI: https://doi.org/10.1090/S0002-9947-1979-0546906-8
MathSciNet review: 546906
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions are established for oscillatory and asymptotic behavior for first-order matrix systems of ordinary differential equations, including Hamiltonian systems in the selfadjoint case. Asymptotic results of Hille, Shreve, and Hartman are generalized. Disconjugacy criteria of Ahlbrandt, Tomastik, and Reid are extended.


References [Enhancements On Off] (What's this?)

  • [1] Calvin D. Ahlbrandt, Disconjugacy criteria for self-adjoint differential systems, J. Differential Equations 6 (1969), 271-295. MR 0244541 (39:5855)
  • [2] -, Equivalent boundary value problems for self-adjoint differential systems, J. Differential Equations 9 (1971), 420-435. MR 0284636 (44:1860)
  • [3] -, Principal and antiprincipal solutions of self-adjoint differential systems and their reciprocals, Rocky Mountain J. Math. 2 (1972), 169-182. MR 0296388 (45:5448)
  • [4] John H. Barrett, Disconjugacy of second-order linear differential equations with nonnegative coefficients, Proc. Amer. Math. Soc. 10 (1959), 552-561. MR 0108613 (21:7329)
  • [5] F. R. Gantmacher, The theory of matrices, Vol. I, Chelsea, New York, 1959.
  • [6] Philip Hartman, Self-adjoint non-oscillatory systems of ordinary, second order, linear differential equations, Duke Math. J. 24 (1957), 25-35. MR 0082591 (18:576d)
  • [7] -, Ordinary differential equations, Wiley, New York, 1964. MR 0171038 (30:1270)
  • [8] Einar Hille, Nonoscillation theorems, Trans. Amer. Math. Soc. 64 (1948), 234-252. MR 0027925 (10:376c)
  • [9] William T. Reid, Oscillation criteria for linear differential systems with complex coefficients, Pacific J. Math. 6 (1956), 733-751. MR 0084655 (18:898a)
  • [10] -, Principal solutions of nonoscillatory linear differential systems, J. Math. Anal. Appl. 9 (1964), 397-423. MR 0168854 (29:6110)
  • [11] -, Ordinary differential equations, Wiley, New York, 1971. MR 0273082 (42:7963)
  • [12] -, Generalized polar coordinate transformations for differential systems, Rocky Mountain J. Math. 1 (1971), 383-406. MR 0280769 (43:6488)
  • [13] -, Riccati differential equations, Academic Press, New York, 1972. MR 0357936 (50:10401)
  • [14] Warren E. Shreve, Asymptotic behavior in a second order linear matrix differential equation, J. Differential Equations 9 (1971), 13-24. MR 0271465 (42:6348)
  • [15] C. A. Swanson, Comparison and oscillation theory of linear differential equations, Academic Press, New York, 1968. MR 0463570 (57:3515)
  • [16] Edmond C. Tomastik, Oscillation of systems of second-order differential equations, J. Differential Equations 9 (1971), 436-442. MR 0274863 (43:621)
  • [17] Aurel Wintner, Asymptotic integrations of the adiabatic oscillator in its hyperbolic range, Duke Math. J. 15 (1948), 55-67. MR 0024537 (9:509g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34C10, 34C11

Retrieve articles in all journals with MSC: 34C10, 34C11


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0546906-8
Keywords: First-order system of differential equations, Hamiltonian systems, selfadjoint system, conjugate point, oscillation, asymptotic behavior, Riccati equation, principal solution
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society